Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 24, 2019, 1:48 PM EDT for Palm Beach County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 24, 2019, 3:15 PM EDT
- In force
- 87 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WGUS52 KMFL 241748 FFWMFL FLC099-242045- /O.NEW.KMFL.FF.W.0006.190824T1748Z-190824T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Miami FL 148 PM EDT Sat Aug 24 2019 The National Weather Service in Miami has issued a * Flash Flood Warning for... Eastern Palm Beach County in southeastern Florida... * Until 445 PM EDT. * At 148 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... West Palm Beach, Boca Raton, Boynton Beach, Delray Beach and Wellington. LAT...LON 2690 8004 2641 7999 2641 8028 2691 8027 $$ SPM
1 follow-up statement
202 WGUS72 KMFL 241915 FFSMFL Flash Flood Statement National Weather Service Miami FL 315 PM EDT Sat Aug 24 2019 FLC099-241924- /O.CAN.KMFL.FF.W.0006.000000T0000Z-190824T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Palm Beach FL- 315 PM EDT Sat Aug 24 2019 ...THE FLASH FLOOD WARNING FOR EASTERN PALM BEACH COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a signigicant threat. However a flood advisory remain in effect, and minor flooding is expected to continue. Please continue to heed any remaining road closures. LAT...LON 2690 8004 2641 7999 2641 8028 2691 8027 $$ SPM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:16 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 24, 1:16 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 116 PM EDT Sat Aug 24 2019 .AVIATION...Weak area of low pressure drifting away will continue to bring SHRA/TSRA across region today. VCSH possible for east coast terminals through much of TAF cycle, with VCTS through this afternoon as prevailing SSW flow around low collides with SE seabreeze. VCSH for KAPF to start, with late day TSRA potential. Winds become light/vrb overnight as low moves away, with a little stronger SSW flow tomorrow afternoon. Sun afternoon SHRA/TSRA potential still high, favoring the east coast. && .PREV DISCUSSION... /issued 1058 AM EDT Sat Aug 24 2019/ UPDATE...Visible satellite loops this morning show the location of the broad low ambling across the region very well as it is center near Lake Okeechobee. Overall wind flow is light, but now turning south-southwest along the east coast and north-northwest along the Gulf coast. August heating along with the rich tropical environment is now kicking off more showers and storms after a few hours minimum in activity across land. Satellite imagery shows rapidly increasing cumulus development, and mesoscale models track well with coverage quickly increasing by midday and through the afternoon across much of the region. Morning sounding has a very tropical profile, and the main concern this afternoon will continue to be locally heavy rainfall. While this concern will be area-wide, flow around the low will lead to two convergence zones, one across the Gulf coast and another along the east coast. No Flood Watch needed given the more limited rainfall the past few days which gives some room for rain, but the wind flow will allow for some training of heavy rain. The earlier round of heavy rain in parts of Palm Beach County will make this area particularly suceptible to flooding from this kind of activity. Waterspouts will be a concern over the local waters, and can't rule out funnel clouds over land, especially if a weak east coast seabreeze does develop. PREV DISCUSSION... /issued 253 AM EDT Sat Aug 24 2019/ DISCUSSION... The main story for the weekend is the area of low pressure sitting over South Florida. While it is tropical in nature, no significant development is forecast while the low is over the area. Models show the low meandering around the area for the next 24 to 36 hours, bringing increased chances for showers and thunderstorms. However, given the tropical nature, and 500mb temperatures around -5.5C to -6C, would expect the lightning to be fairly limited today in count, but still possible. The GFS is showing plenty of surface based CAPE today, with values ranging from around 900 J/Kg to well over 2000 J/Kg, varying spatially and temporally. The GFS is showing the PWATs to exceed 2 inches, and may be near 2.5 inches at times. This would bring heavy rain to the area, which may also bring some localized flooding, mainly in the urban areas where streets may flood due to poor drainage and in low laying areas. The low should begin to move off to the northeast sometime on Sunday, and could possibly develop into a tropical system once it leaves the area and the center returns to the marine environment. However, both the GFS and the ECMWF are hinting at the system perhaps being a hybrid, with a training cold front behind it. This is seen in the surface wind fields, with a wind shift along a boundary from the Gulf waters, through the Ft Myers area, to the western edge of Lake Okeechobee, and northeast through the Vero Beach area. This boundary may act as a focus for some convection on Sunday, especially in the Lake region. By Sunday night, the boundary become diffuse and the wind becomes more uniform out of the southwest. As the system departs the area, the GFS and the ECMWF diverge as to what type of weather to expect. the ECMWF keeps showers and storms over the area, even with a surface high building, as well as a 500mb ridge. The GFS has similar features, but is drier for the beginning of the week, with what appears to be a dry slot behind the developing system. For now, kept Monday afternoon as fairly active with showers and thunderstorms, and backed off on PoPs for Tuesday, but still have a chance of convection, mainly in the afternoon. By the middle of the week, the models show a 500mb trough digging into the southeast US, with the main low pressure system well to the north, over the Hudson Bay. Both the GFS and ECMWF show a very long cold front moving into North Florida during the latter half of the week, helping to bring additional instability to the area, as well as keeping moisture in place. Both models are also hinting that another surface low may develop over the region, along the stalled frontal boundary. This would help to enhance convective activity for Thursday and Friday. For now, kept PoPs in the chance range. Temperature wise, the models are coming in with seasonable temps through the forecast period, with highs around 90 and lows in the mid to upper 70s. MARINE... A low pressure system, sitting over South Florida, will keep the winds generally out of the south for the Atlantic waters, and northerly for the Gulf today. As the system begins to exit the area on Sunday, the wind should eventually become more uniform out of the southwest across the area. The low will keep chances for showers and thunderstorms over all South Florida waters through the weekend, and into the beginning of the week. Some of the showers and storms may bring locally rough marine conditions as well as a moderate risk for waterspouts this weekend, and possibly Monday. Otherwise, seas are forecast to be generally one to two feet through the forecast period, with seas increasing to around three feet in the offshore Atlantic periodically through the week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 92 77 92 / 20 60 30 70 Fort Lauderdale 78 91 78 91 / 30 60 30 70 Miami 77 91 78 92 / 30 50 30 60 Naples 76 89 78 89 / 30 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...88/ALM
Hazardous weather outlook, Aug 24, 11:30 AM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1130 AM EDT Sat Aug 24 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1130 AM EDT Sat Aug 24 2019 ...Periods of Heavy Rainfall Possible As Low Moves Over Region... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Deep tropical moisture will bring widespread showers across South Florida, but thunderstorm activity will remain more scattered. The highest thunderstorm threat will be across inland Southwest Florida this afternoon. The main hazards are heavy rainfall, lightning, and gusty winds. Flooding: Bands of showers and storms will move across South Florida producing periods of heavy rainfall. This activity may train across some areas more than once, leading to the threat for more substantial ponding of water along streets and in low lying areas. This threat will be highest across urban areas of Southwest Florida and the east coast metro. Waterspouts: Several waterspouts are possible across the local South Florida waters this afternoon. Wind: Showers and isolated thunderstorms may produce gusty winds over 30 knots across the local waters this afternoon. The strongest storms over land may produce wind gusts in excess of 45 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Periods of showers and thunderstorms with heavy rainfall are possible through the weekend, before returning to more of a typical summer time weather pattern next week. Lightning and some street flooding are possible with the storms this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high winds and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 24, 10:07 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1007 AM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM WATER SPOUT 2 E DELRAY BEACH 26.46N 80.06W
08/24/2019 AMZ650 FL SOCIAL MEDIA
A WATERSPOUT WAS SPOTTED OFFSHORE IN THE ATLANTIC
WATERS EAST OF THE DELRAY BEACH MARRIOT.
&&
EVENT NUMBER MFL1900185
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 23, 11:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| Aug 24, 4:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 24, 4:38 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Aug 24, 1:04 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.